Alert archive / Tennessee / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 41, NWS Morristown, TN

May 31, 20156 counties in Tennessee

NWS Morristown, TN issued this severe thunderstorm warning at May 31, 2015, 3:42 PM EDT for 6 counties in Tennessee. It was in force for 48 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 31, 2015, 3:42 PM EDT (19:42 UTC)
Expired
May 31, 2015, 4:30 PM EDT
In force
48 min
Issued by
NWS Morristown, TN
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Anderson County, TN, Campbell County, TN, Knox County, TN, Loudon County, TN, Roane County, TN, Union County, TN

The radar

The Knoxville radar (KMRX), 71 km from the middle of the area, began a volume at 19:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 31, 4:15 PM EDTTSTM WND DMG10 W Knoxville, TNTREES AND POWER LINES DOWN.
May 31, 4:15 PM EDTHAIL 0.254 Nw Farragut, TNHAIL WAS REPORTED IN THE HARDIN VALLEY AREA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 33 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 7.7 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2015-05-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 61 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2015-05-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 52 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
61 J/kg
Mixed-layer CIN
-87 J/kg
Mixed-layer LCL
656 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
52 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

139 
WUUS54 KMRX 311942
SVRMRX
TNC001-013-093-105-145-173-312045-
/O.NEW.KMRX.SV.W.0041.150531T1942Z-150531T2045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
342 PM EDT SUN MAY 31 2015

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN CAMPBELL COUNTY IN EAST TENNESSEE...
  KNOX COUNTY IN EAST TENNESSEE...
  NORTHEASTERN ROANE COUNTY IN EAST TENNESSEE...
  ANDERSON COUNTY IN EAST TENNESSEE...
  SOUTHWESTERN UNION COUNTY IN EAST TENNESSEE...
  NORTHEASTERN LOUDON COUNTY IN EAST TENNESSEE...

* UNTIL 445 PM EDT

* AT 341 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM NEAR OLIVER SPRINGS TO 9 MILES NORTHEAST OF
  MADISONVILLE...MOVING NORTHEAST AT 20 MPH.

  HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* THESE SEVERE THUNDERSTORMS WILL REMAIN OVER MAINLY RURAL AREAS OF
  SOUTHERN CAMPBELL...KNOX...NORTHEASTERN ROANE...ANDERSON...
  SOUTHWESTERN UNION AND NORTHEASTERN LOUDON COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3648 8399 3597 8380 3587 8401 3588 8403
      3587 8403 3585 8407 3585 8409 3583 8412
      3585 8413 3585 8414 3582 8414 3574 8431
      3599 8444 3605 8434 3609 8438 3611 8442
      3614 8444
TIME...MOT...LOC 1941Z 236DEG 19KT 3603 8439 3559 8422 

HAIL...0.75IN
WIND...60MPH
 
$$

DH
2 follow-up statements
408 
WWUS54 KMRX 312004
SVSMRX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
404 PM EDT SUN MAY 31 2015

TNC013-312013-
/O.CAN.KMRX.SV.W.0041.000000T0000Z-150531T2045Z/
CAMPBELL TN-
404 PM EDT SUN MAY 31 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN CAMPBELL COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3597 8380 3587 8401 3588 8403 3587 8403
      3585 8407 3585 8409 3583 8412 3585 8413
      3585 8414 3582 8414 3574 8431 3599 8444
      3606 8432 3615 8427 3624 8390
TIME...MOT...LOC 2003Z 253DEG 20KT 3595 8416 

$$

TNC001-093-105-145-173-312045-
/O.CON.KMRX.SV.W.0041.000000T0000Z-150531T2045Z/
KNOX TN-ROANE TN-ANDERSON TN-UNION TN-LOUDON TN-
404 PM EDT SUN MAY 31 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR KNOX...NORTHEASTERN ROANE...ANDERSON...SOUTHWESTERN UNION AND
NORTHEASTERN LOUDON COUNTIES...

AT 403 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR FARRAGUT...OR
7 MILES EAST OF OAK RIDGE...MOVING EAST AT 25 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
KNOXVILLE...OAK RIDGE...CLINTON...LENOIR CITY...LOUDON...FARRAGUT...
OLIVER SPRINGS...LOUISVILLE...HALLS...NORRIS...ANDERSONVILLE...
PAULETTE...KARNS...BEARDEN AND POWELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3597 8380 3587 8401 3588 8403 3587 8403
      3585 8407 3585 8409 3583 8412 3585 8413
      3585 8414 3582 8414 3574 8431 3599 8444
      3606 8432 3615 8427 3624 8390
TIME...MOT...LOC 2003Z 253DEG 20KT 3595 8416 

HAIL...0.75IN
WIND...60MPH
 
$$

DH
403 
WWUS54 KMRX 312030
SVSMRX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
430 PM EDT SUN MAY 31 2015

TNC001-093-105-145-173-312039-
/O.CAN.KMRX.SV.W.0041.000000T0000Z-150531T2045Z/
KNOX TN-ROANE TN-ANDERSON TN-UNION TN-LOUDON TN-
430 PM EDT SUN MAY 31 2015

...THE SEVERE THUNDERSTORM WARNING FOR KNOX...NORTHEASTERN ROANE...
ANDERSON...SOUTHWESTERN UNION AND NORTHEASTERN LOUDON COUNTIES IS
CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3597 8380 3587 8401 3588 8403 3587 8403
      3585 8407 3585 8409 3583 8412 3585 8413
      3585 8414 3582 8414 3574 8431 3599 8444
      3606 8432 3615 8427 3624 8390
TIME...MOT...LOC 2027Z 236DEG 19KT 3603 8402 

$$

DH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 2:45 PM EDT, 57 minutes earlier.

Area forecast discussion, May 31, 2:45 PM EDT, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
245 PM EDT SUN MAY 31 2015

.SHORT TERM (THIS AFTERNOON THROUGH MONDAY)...A WEAK JET STREAK IS
MOVING ACROSS THE AREA TODAY ENHANCING CONVECTION OVER AREA. A
FRONTAL BOUNDARY IS MOVING SLOWLY SOUTH ACROSS CENTRAL KENTUCKY AND
WESTERN HALF OF TENNESSEE. THIS BOUNDARY WILL APPROACH THE AREA
OVERNIGHT. AIRMASS IS MODERATELY UNSTABLE WITH CAPES AROUND 1000
J/KG. MODELS SHOW SCATTERED TO NUMEROUS CONVECTION CONTINUING OVER
THE REGION THROUGH THE EVENING HOURS...DIMINISHING IN COVERAGE
OVERNIGHT. GIVEN PWS AROUND 1.5-1.6 INCHES AND FRONTAL BOUNDARY
SLOWLY MOVING INTO THE AREA...TRAINING OF HEAVY RAINS ARE POSSIBLE
WITH LOCALIZED FLASH FLOODING.

BESIDES THE HEAVY RAIN...THE MAIN CONCERN THIS EVENING AND MONDAY
AFTERNOON/EVENING WILL BE STRONG GUSTY WINDS UP TO 50 MPH... SMALL
HAIL...HEAVY DOWNPOURS/LOCALIZED RUNOFF ISSUES...AND FREQUENT
LIGHTNING.

UPPER TROUGH OVER THE WESTERN TENNESSEE VALLEY WILL SLOWLY MOVE
ACROSS THE REGION WITH PLENTY OF CLOUD COVER KEEPING TEMPERATURES
DOWN FOR MONDAY.

.LONG TERM (MONDAY NIGHT THROUGH SUNDAY)...SOMEWHAT OF A STAGNANT
PATTERN THROUGH MOST OF THE LONGTERM DUE TO A CUT OFF UPPER LEVEL
TROUGH. THIS PATTERN WILL ALLOW FOR CHANCES FOR CONVECTION EACH DAY.

A FEW STRONG TO ISOLATED SEVERE STORMS WILL BE POSSIBLE
MONDAY EVENING BUT STORM INTENSITY SHOULD QUICKLY FADE WITH THE
SETTING SUN. A SATURATED MOISTURE PROFILE WITH HIGH PWS COULD RESULT
IN SOME BRIEF HEAVY DOWNPOURS. WEAK FRONTAL BOUNDARY GRADUALLY
BEGINNING TO MAKE AN EXIT MONDAY NIGHT BUT NOT MOVING ANYWHERE TOO
FAST. THE FRONT FINALLY MOVES EAST OF THE APPALACHIAS BY LATE
TUESDAY NIGHT. TUESDAY A CUT OFF UPPER LEVEL TROUGH WILL BE
POSITIONED SOMEWHERE OVER THE SOUTHERN U.S. POSITIONING OF THE UPPER
LEVEL TROUGH IS HARD TO PIN DOWN DUE TO IT'S WEAK AND BROAD NATURE.
EXACT LOCATION OF THE TROUGH WILL HAVE AN IMPACT ON OUR PRECIP
CHANCES. THE GFS WANTS TO KEEP THE TROUGH CENTERED FURTHER SOUTH
WHICH GIVES US HIGHER PRECIP CHANCES DUE TO DEEPER MOISTURE BEING
PULLED UP INTO OUR AREA. THE ECMWF SOLUTION STILL GIVES US PRECIP
CHANCES BUT NOT AS HIGH BECAUSE IT KEEPS THE TROUGH CENTERED FURTHER
NORTH...OVER OUR AREA. THIS NORTHERN TROUGH PLACEMENT KEEPS THE
DEEPER MOISTER TO OUR EAST. OVERALL...TROUGH RESIDES SOMEWHERE
ACROSS OUR REGION THROUGH AT LEAST FRIDAY...WHEN IT FINALLY DRIFTS
OUT OF THE AREA. SO TUESDAY THROUGH FRIDAY THERE WILL BE CHANCES FOR
SHOWERS AND THUNDERSTORMS EACH DAY. COVERAGE WILL DEPEND ON TROUGH
LOCATION. STORMS LOOK TO BE THE GENERAL PULSE TYPE DURING THIS
PERIOD DUE TO LACK OF SHEAR ASSOCIATED WITH WEAK AND BROAD TROUGH.

MODELS IN DISAGREEMENT FOR SATURDAY AND SUNDAY. ECMWF TRIES TO BRING
UPPER LEVEL RIDGING IN FROM THE WEST WHILE THE GFS BRINGS IN ANOTHER
WEAK TROUGH AND LOW PRESSURE CENTER FROM OUT OF THE NORTH. WON'T GO
INTO TOO MUCH DETAIL AT THIS TIME SINCE IT'S AT THE END OF THE LONG
TERM AND MODELS AREN'T AGREEING YET.

&&

.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN             67  82  65  80 /  70  70  40  30
KNOXVILLE MCGHEE TYSON AIRPORT, TN  65  81  63  79 /  60  70  50  30
OAK RIDGE, TN                       67  81  63  79 /  60  70  50  30
TRI CITIES AIRPORT, TN              62  83  62  77 /  50  70  60  30

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.
&&
Hazardous weather outlook, May 31, 2:48 PM EDT, 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
248 PM EDT SUN MAY 31 2015

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-011900-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
248 PM EDT SUN MAY 31 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

...STRONG TO ISOLATED SEVERE THUNDERSTORMS REMAIN POSSIBLE THROUGH
THE EARLY EVENING HOURS.

A WEAK BOUNDARY WILL MOVE INTO THE AREA OVERNIGHT ENHANCING THE
CHANCE OF THUNDERSTORMS. THE AIR MASS WILL BE MOIST AND UNSTABLE
WITH STRONG TO ISOLATED SEVERE STORMS EXPECTED. STRONG GUSTY WINDS
UP TO 60 MPH...SMALL HAIL...HEAVY RAINS...AND FREQUENT LIGHTNING
CAN BE EXPECTED WITH THE STRONGER STORMS.

TRAINING OF HEAVY RAIN IS POSSIBLE WITH THE CONCERN OF LOCALIZED
FLASH FLOODING THIS EVENING AND AGAIN MONDAY AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

...STRONG TO ISOLATED SEVERE THUNDERSTORMS POSSIBLE AGAIN
MONDAY...

ANOTHER ROUND CONVECTION IS EXPECTED ON MONDAY WITH THE POSSIBILITY OF
A FEW STRONG TO ISOLATED SEVERE STORMS AS THE WEAK BOUNDARY REMAINS
NEAR THE EASTERN TENNESSEE VALLEY AND SOUTHERN APPALACHIANS.

THE CHANCE OF SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE
WEEK. A RISK OF LOCALLY HEAVY RAINFALL WILL EXIST WITH THIS
ACTIVITY DUE TO THE MOISTURE RICH ENVIRONMENT THAT WILL BE IN PLACE
ACROSS THE REGION. SOME MINOR FLOODING CONCERNS CAN BE EXPECTED IN
AREAS THAT RECEIVE PROLONGED RAINFALL FROM MORE THAN ONE ROUND OF
SHOWERS AND THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, May 31, 2:39 PM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
239 PM EDT SUN MAY 31 2015

TNZ035-067-083-084-311915-
RHEA TN-ROANE TN-MEIGS TN-MORGAN TN-
239 PM EDT SUN MAY 31 2015

SIGNIFICANT WEATHER ADVISORY FOR RHEA...ROANE...MEIGS...AND MORGAN
COUNTIES UNTIL 315 PM EDT...

AT 239 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
ROCKWOOD...MOVING NORTHEAST AT 25 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
KINGSTON...ROCKWOOD...MIDTOWN...FAIRVIEW...HARRIMAN...OAKDALE...EAGLE
FURNACE...PAINT ROCK...GRANDVIEW...PINE ORCHARD...TEN MILE AND PINEY
FALLS S.P..

LAT...LON 3578 8489 3583 8480 3583 8477 3586 8473
      3589 8471 3591 8468 3595 8470 3606 8456
      3581 8438 3578 8438 3577 8439 3578 8442
      3575 8443 3576 8445 3573 8448 3562 8480
TIME...MOT...LOC 1839Z 234DEG 22KT 3581 8471

SR
Special weather statement, May 31, 2:52 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
252 PM EDT SUN MAY 31 2015

NCZ060-TNZ086-087-101-102-311930-
CHEROKEE NC-SOUTHEAST MONROE TN-NORTHWEST MONROE TN-WEST POLK TN-
EAST POLK TN-
252 PM EDT SUN MAY 31 2015

SIGNIFICANT WEATHER ADVISORY FOR CHEROKEE...SOUTHEAST MONROE...
NORTHWEST MONROE...WEST POLK...AND EAST POLK COUNTIES UNTIL 330 PM
EDT...

AT 252 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
DUCKTOWN...MOVING NORTHEAST AT 10 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
DUCKTOWN...HIAWASSE DAM...COKER CREEK...VIOLET...COPPERHILL...BULLET
CREEK...UNAKA...TURTLETOWN AND WILLIAM L. DAVENPORT REFUGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3507 8454 3534 8440 3522 8410 3499 8432
      3499 8439
TIME...MOT...LOC 1852Z 209DEG 10KT 3510 8440

SR
Special weather statement, May 31, 2:55 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
255 PM EDT SUN MAY 31 2015

TNZ068-085-086-311945-
LOUDON TN-NORTHWEST MONROE TN-MCMINN TN-
255 PM EDT SUN MAY 31 2015

SIGNIFICANT WEATHER ADVISORY FOR LOUDON...NORTHWEST MONROE...AND
MCMINN COUNTIES UNTIL 345 PM EDT...

AT 255 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
ATHENS...MOVING NORTHEAST AT 25 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ATHENS...SWEETWATER...MADISONVILLE...ETOWAH...ENGLEWOOD...VONORE...
NIOTA...PHILADELPHIA...MCGEE CARSON PENINSULA...FORT LOUDON S.P. AND
CLEAR WATER.

LAT...LON 3549 8469 3564 8458 3565 8458 3566 8457
      3567 8454 3568 8452 3571 8452 3571 8450
      3575 8446 3558 8418 3536 8452
TIME...MOT...LOC 1855Z 219DEG 20KT 3550 8455

SR
Local storm report, May 31, 3:16 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
316 PM EDT SUN MAY 31 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     TSTM WND DMG     3 NE TURTLETOWN         35.16N 84.32W
05/31/2015                   POLK               TN   911 CALL CENTER

            SEVERAL TREES DOWN.

&&
Special weather statement, May 31, 3:26 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
326 PM EDT SUN MAY 31 2015

NCZ061-312000-
CLAY NC-
326 PM EDT SUN MAY 31 2015

SIGNIFICANT WEATHER ADVISORY FOR CLAY COUNTY UNTIL 400 PM EDT...

AT 326 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES NORTHEAST OF HIAWASSEE...MOVING NORTHEAST AT 20 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
NANTAHALA LAKE AND SHOOTING CREEK.

LAT...LON 3501 8380 3515 8370 3516 8365 3515 8364
      3514 8366 3514 8364 3512 8364 3513 8362
      3511 8362 3507 8357 3504 8356 3502 8352
      3501 8352 3500 8349 3499 8376
TIME...MOT...LOC 1926Z 222DEG 18KT 3504 8364

SR
Local storm report, May 31, 3:37 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
337 PM EDT SUN MAY 31 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     TSTM WND DMG     2 WNW KINGSTON          35.88N 84.54W
05/31/2015                   ROANE              TN   911 CALL CENTER

            SEVERAL TREES DOWN.

&&

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 31, 12:34 PM EDTSpecial Weather StatementMRXHamilton41 min
May 31, 12:48 PM EDTSpecial Weather StatementMRXHamblen, Jefferson, Knox42 min
May 31, 12:56 PM EDTSpecial Weather StatementMRXHancock34 min
May 31, 12:58 PM EDTSevere Thunderstorm WarningMRXGrainger, Hamblen, Jefferson, Knox, Sevier, Union49 min
May 31, 1:24 PM EDTSpecial Weather StatementMRXHamilton51 min
May 31, 1:45 PM EDTSevere Thunderstorm WarningMRXBradley, Hamilton, McMinn, Meigs, Polk60 min
May 31, 1:49 PM EDTSpecial Weather StatementMRXGreene41 min
May 31, 2:10 PM EDTSpecial Weather StatementMRXRhea65 min
May 31, 2:19 PM EDTSpecial Weather StatementMRXMcMinn, Meigs41 min
May 31, 2:26 PM EDTSpecial Weather StatementMRXSevier34 min
May 31, 2:32 PM EDTSpecial Weather StatementMRXGreene43 min
May 31, 2:39 PM EDTSpecial Weather StatementMRXRoane36 min
May 31, 2:52 PM EDTSpecial Weather StatementMRXPolk38 min
May 31, 2:55 PM EDTSpecial Weather StatementMRXMonroe50 min
May 31, 3:01 PM EDTSevere Thunderstorm WarningMRXMonroe, Polk59 min
May 31, 3:06 PM EDTSevere Thunderstorm WarningMRXBlount, Knox, Loudon, McMinn, Monroe54 min
May 31, 3:07 PM EDTSevere Thunderstorm WarningMRXAnderson, Knox, Loudon, Morgan, Roane38 min
May 31, 3:25 PM EDTAreal Flood AdvisoryMRXMonroe, Polk2 hr
May 31, 3:47 PM EDTFlash Flood WarningMRXMonroe, Polk3 hr
May 31, 3:49 PM EDTSpecial Weather StatementMRXBledsoe26 min
May 31, 3:59 PM EDTSpecial Weather StatementMRXBlount, Sevier46 min
May 31, 4:06 PM EDTSpecial Weather StatementMRXMarion, Sequatchie39 min
May 31, 4:18 PM EDTAreal Flood AdvisoryMRXMarion, Sequatchie3 hr
May 31, 4:18 PM EDTSpecial Weather StatementMRXCarter42 min
May 31, 4:55 PM EDTSpecial Weather StatementMRXMarion50 min
May 31, 5:21 PM EDTSpecial Weather StatementMRXJohnson24 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.